Tacrolimus

Tacrolimus Reactions 1680, p314 - 2 Dec 2017 Achalasia: case report A 57-year-old man developed achalasia following treatment with tacrolimus [route not stated]. The man, who had acute myelocytic leukaemia, underwent allogeneic haematopoietic stem cell transplant. Three days prior to the transplantation, he received tacrolimus at a target blood level of 5 to 10 ng/mL and sirolimus for graft-vs-host disease prophylaxis. A day prior to the transplantation, he experienced odynophagia. His laboratory test revealed elevated amylase and lipase levels. An abdominal CT scan showed mild stranding around the pancreas, suggestive of pancreatitis. He received pain medication and fluid resuscitation for suspected pancreatitis. Fifteen days after the transplantation, he began oral intake of pills and solid food; however, he experienced worsening dysphagia. By the nd 22 day of transplantation, he was discharged and his medications were switched to liquid formulations due to th persistent dysphagia. On the 33 days of the transplantation, he was again hospitalised right arm abscess related to a peripherally inserted central catheter line. During hospitalisation, he reported persistent dysphagia and retrosternal discomfort. A barium swallow test findings were consistent with achalasia. The man was treated with pantoprazole and his abdominal and chests pain improved. He started to tolerate small quantities of food and pills and he was discharged.By the th 50 day of the transplantation, his dysphagia again th deteriorated. On the 78 day of transplantation, an oesophageal manometry results were consistent with achalasia. He also experienced severe generalized bone and muscle pain secondary to tacrolimus. To relieve this pain, tacrolimus was switched to cyclosporin. At follow-up on th 140 days of the transplantation, a repeated oesophagram showed improvement in achalasia. However, he continued to experience dysphagia, reflux, upper abdominal pain and poor appetite. At six months follow-up, there was remarkable improvement in his symptoms. A follow-up oesophagram showed complete absence of lower oesophageal sphincter narrowing, with peristaltic coordination, normal passage of contrast materials from oesophagus into stomach and minor dysmotility. Author comment: "Given the temporal relationship of development of an exacerbation of achalasia soon after starting tacrolimus and complete resolution after stopping, we suspect that starting tacrolimus was the most likely inciting cause". Goklemez S, et al. Achalasia in a Patient Undergoing Hematologic Stem Cell Transplant After Exposure to Tacrolimus. Mayo Clinic Proceedings: Innovations, Quality and Outcomes 1: 198-201, No. 2, Sep 2017. Available from: URL: http:// doi.org/10.1016/j.mayocpiqo.2017.06.004 - USA 803284104 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Tacrolimus

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/tacrolimus-I230Shr4dL
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-39245-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p314 - 2 Dec 2017 Achalasia: case report A 57-year-old man developed achalasia following treatment with tacrolimus [route not stated]. The man, who had acute myelocytic leukaemia, underwent allogeneic haematopoietic stem cell transplant. Three days prior to the transplantation, he received tacrolimus at a target blood level of 5 to 10 ng/mL and sirolimus for graft-vs-host disease prophylaxis. A day prior to the transplantation, he experienced odynophagia. His laboratory test revealed elevated amylase and lipase levels. An abdominal CT scan showed mild stranding around the pancreas, suggestive of pancreatitis. He received pain medication and fluid resuscitation for suspected pancreatitis. Fifteen days after the transplantation, he began oral intake of pills and solid food; however, he experienced worsening dysphagia. By the nd 22 day of transplantation, he was discharged and his medications were switched to liquid formulations due to th persistent dysphagia. On the 33 days of the transplantation, he was again hospitalised right arm abscess related to a peripherally inserted central catheter line. During hospitalisation, he reported persistent dysphagia and retrosternal discomfort. A barium swallow test findings were consistent with achalasia. The man was treated with pantoprazole and his abdominal and chests pain improved. He started to tolerate small quantities of food and pills and he was discharged.By the th 50 day of the transplantation, his dysphagia again th deteriorated. On the 78 day of transplantation, an oesophageal manometry results were consistent with achalasia. He also experienced severe generalized bone and muscle pain secondary to tacrolimus. To relieve this pain, tacrolimus was switched to cyclosporin. At follow-up on th 140 days of the transplantation, a repeated oesophagram showed improvement in achalasia. However, he continued to experience dysphagia, reflux, upper abdominal pain and poor appetite. At six months follow-up, there was remarkable improvement in his symptoms. A follow-up oesophagram showed complete absence of lower oesophageal sphincter narrowing, with peristaltic coordination, normal passage of contrast materials from oesophagus into stomach and minor dysmotility. Author comment: "Given the temporal relationship of development of an exacerbation of achalasia soon after starting tacrolimus and complete resolution after stopping, we suspect that starting tacrolimus was the most likely inciting cause". Goklemez S, et al. Achalasia in a Patient Undergoing Hematologic Stem Cell Transplant After Exposure to Tacrolimus. Mayo Clinic Proceedings: Innovations, Quality and Outcomes 1: 198-201, No. 2, Sep 2017. Available from: URL: http:// doi.org/10.1016/j.mayocpiqo.2017.06.004 - USA 803284104 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 12 million articles from more than
10,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Unlimited reading

Read as many articles as you need. Full articles with original layout, charts and figures. Read online, from anywhere.

Stay up to date

Keep up with your field with Personalized Recommendations and Follow Journals to get automatic updates.

Organize your research

It’s easy to organize your research with our built-in tools.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve Freelancer

DeepDyve Pro

Price
FREE
$49/month

$360/year
Save searches from
Google Scholar,
PubMed
Create lists to
organize your research
Export lists, citations
Read DeepDyve articles
Abstract access only
Unlimited access to over
18 million full-text articles
Print
20 pages/month
PDF Discount
20% off